MEDTRONIC HEART VALVES DIVISION EVOLUT PRO PLUS DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Back to Search Results |
| Model Number |
D-EVPROP34US |
| Medical Device Problem Codes |
Patient Device Interaction Problem (4001); Intravalvular regurgitation (4068)
| Health Effect - Clinical Codes |
Non specific EKG/ECG Changes (1817); Hemorrhage/Blood Loss/Bleeding (1888); Muscle Weakness/Atrophy (1967); Tachycardia (2095); Numbness (2415); Paresthesia (4421); Valvular Insufficiency/ Regurgitation (4449)
| Date of Event |
07/22/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic valve ((b)(6)), an unrelated left heart catheterization required a diagnostic catheter.A non-medtronic closure device was required to close the access site.Prior to the insertion of the delivery catheter system (dcs) and valve, a medtronic sheath was inserted and used for a pre-implant balloon aortic valvuloplasty (bav) and was removed.The dcs was then inserted using the dcs¿s inline sheath.Following the implant of the valve, the dcs was removed from the right common femoral artery access site.The sutures were cinched down, and bleeding was present.Three non-medtronic closure devices were utilized in an attempt to prevent further bleeding.Adequate hemostasis was unable to be achieved and surgical cutdown was performed.The vessel was repaired, and multiple layers of sutures were used.The access site minimal lumen diameter of the vessel was 6 millimeters (mm).The event was noted as resolved on the same day.Per the physician, the bleeding event was not related to the dcs, external sheath or closure device.Per the physician, the cause of the bleeding event was due to that access site of the transcatheter aortic valve replacement (tavr) being the same access site as the previously performed left heart catheterization.Scarring around the access site, from the previous procedure, made achieving hemostasis with multiple non-medtronic closure devices impossible.There were no inherent patient characteristics that made this more or less likely.Two days later, electrocardiogram (ecg) showed that the qt had lengthened.No treatment was reported for the ecg findings.No adverse patient effects were reported.Additional information was received that following the implant, an electrocardiogram (ecg) indicated a left bundle branch block (lbbb).No treatment was requried.One year post implant, the lbbb had resolved and a first degree heart block was noted.Nineteen days post implant following the implant of this transcatheter bioprosthetic valve, a transthoracic echocardiogram (tte) showed trace anterior paravalvular leak (pvl).No treatment was reported.No adverse patient effects were reported.
Additional Manufacturer Narrative
Continuation of d10: product id evproplus-34us product lot/serial number (b)(6) product type: evproplus valve implant date (b)(6) 2021 explant date na product id l-evprop34us product lot/serial number (b)(6) product type: compression loading system (cls) implant date na explant date na this report is being submitted as part of a retrospective review and remediation per (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Previous report(s) in this series should have contained the following narrative text: "this report is being submitted as part of a retrospective review and remediation for capa 564121 per d00916038." medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
This regulatory report is being submitted as part of a retrospective review and remediation per d00955245 related to capa pr 564122.Updated data: b5.Third paragraph.B7.H6.Codes added related to the concomitant product.Additional codes.Codes added related to the concomitant product.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information that prior to the implant of this transcatheter bioprosthetic valve, an unrelated left heart catheterization required a diagnostic catheter.A non-medtronic closure device was required to close the access site.Prior to the insertion of the delivery catheter system (dcs) and valve, a medtronic sheath was inserted and used for a pre-implant balloon aortic valvulop lasty and was removed.The dcs was then inserted using the dcs¿s inline sheath.Following the implant of the valve, the dcs was removed from the right common femoral artery access site.The sutures were cinched down, and bleeding was present.Three non-medtronic closure devices were utilized in an attempt to prevent further bleeding.Adequate hemostasis was unable to be achieved and surgical cutdown was performed.The vessel was repaired, and multiple layers of sutures were used.The access site minimal lumen diameter of the vessel was 6 millimeters (mm).The event was noted as resolved on the same day.Per the physician, the bleeding event was not related to the dcs, external sheath or closure device.Per the physician, the cause of the bleeding event was due to that access site of the transcatheter aortic valve replacement (tavr) being the same access site as the previously performed left heart catheterization.Scarring around the access site, from the previous procedure, made achieving hemostasis with multiple non-medtronic closure devices impossible.There were no inherent patient characteristics that made this more or less likely.Two days later, electrocardiogram (ecg) showed that the qt had lengthened.No treatment was reported for the ecg findings.No adverse patient effects were reported.Additional information was received that following the implant, an ecg indicated a left bundle branch block (lbbb).No treatment was required.One year post implant, the lbbb had resolved and a first degree heart block was noted.Nineteen days post implant following the implant of this transcatheter bioprosthetic valve, a transthoracic echocardiogram showed trace anterior paravalvular leak (pvl).No treatment was reported.No adverse patient effects were reported.Additional information was received that ten days prior to the transcatheter aortic valve implantation (tavi) procedure, the patient underwent a cardiac catheterization with vascular access achieved via the right femoral artery.Seven days later, when the patient presented for the tavi, cellulitis was observed to have developed at the right femoral artery access.The area was tender to palpation and warm to the touch.The patient denied increased weakness, numbness, and tingling to the right lower extremity.The patient was admitted as an in-patient.On the first post-operative day following the tavi, an echocardiogram was performed and showed an ejection fraction of 25-30% with a mean gradient of 9 mm hg, trace mitral and tricuspid regurgitation.There was no pvl.There was awareness of the ejection fraction and it was stated to be due to the rapid atrial fibrillation (afib) which was present at baseline.It was further noted the ejection fraction immediately post-operative was 45-50%.Approximately fifteen days after the tavi, the patient began to experience weakness in the upper and lower extremities and numbness/tingling in the left upper extremity.After three days, the patient presented to the emergency department.The patient was noted to be in afib and rapid ventricular response (rvr) with a heart rate in the 120 beats per minute range.Medication was initiated.It was noted the patient was considered to be experiencing a transient ischemic attack; however, the patient had a positive history of ménière's disease with paresthesias of both feet and mild balance problems.Computed tomography and magnetic resonance imaging were performed and both were unremarkable for acute changes.The physician's relatedness assessment did not attribute the tavi procedure nor a device used for the tavi as a causal relationship to the patient's presentation.